MAUDE Adverse Event Report: SYNTHES GMBH TI MATRIXMANDIBLE 7X23 ANGLE RECON PL RIGHT 2.5MM THICK; PLATE, BONE

SYNTHES GMBH TI MATRIXMANDIBLE 7X23 ANGLE RECON PL RIGHT 2.5MM THICK; PLATE, BONE
Model Number 04.503.740
Medical Device Problem Codes Break (1069); Material Integrity Problem (2978)
Health Effect - Clinical Codes Unspecified Tissue Injury (4559); Insufficient Information (4580)
Date of Event 09/09/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported (b)(6) 2022 the surgeon removed the implants from the first surgery as the implants were damaged inside the patient.No information is known on patient status.This is report 1 of 3 for (b)(4).This report is for ti matrixmandible 7x23 angle recon pl right 2.5mm thick.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Part: 04.503.740, lot: 61p1351, release to warehouse date: 02.July.2020, expiration date : na, supplier: (b)(4), manufacturing site: werk selzach.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that matrixmand reco-pl angl r 7+23ho t2.5 ti was broken along the shaft into several pieces.Only two pieces were returned.Scratches and discoloration, which could have been a result of explantation, were also observed on the surface of the returned broken plate.No other issues were noted with the device.A dimensional inspection for thematrixmand reco-pl angl r 7+23ho t2.5 ti was unable to be performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the matrixmand reco-pl angl r 7+23ho t2.5 ti would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TI MATRIXMANDIBLE 7X23 ANGLE RECON PL RIGHT 2.5MM THICK
Common Device Name
PLATE, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach 2545
SZ   2545
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key15543167
Report Number8030965-2022-07873
Device Sequence Number12408429
Product Code JEY
UDI-Device Identifier10887587022888
UDI-Public(01)10887587022888
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K063790
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.503.740
Device Catalogue Number04.503.740
Device Lot Number61P1351
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/14/2022
Supplement Date Received by Manufacturer11/03/2022
Initial Report FDA Received Date10/05/2022
Supplement Report FDA Received Date11/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IMF SCREW Ø2 L8 SST; IMF SCREW Ø2 L8 SST; LOCK SCR Ø2.4 SELF-TAP L10 TAN 1U I/CLIP; LOCK SCR Ø2.4 SELF-TAP L12 TAN 1U I/CLIP; MATRIXMAND RECO-PL ANGL R 7+23HO T2.5 TI
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale